Alert archive / Minnesota / Wind Chill Advisories in 2018

Wind Chill Advisory 13, NWS Grand Forks, ND

February 3, 201818 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Feb 3, 2018, 3:02 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 3, 2018, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2018, 3:02 AM CST (09:02 UTC)
In effect from
Feb 3, 2018, 6:00 PM CST
Expired
Feb 4, 2018, 11:37 AM CST
In force
18 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2018-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2018-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS43 KFGF 030902
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
302 AM CST Sat Feb 3 2018

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-041800-
/O.NEW.KFGF.WC.Y.0013.180204T0000Z-180204T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Edinburg, Adams, and Lankin
302 AM CST Sat Feb 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 40 
  below zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...From 6 PM this evening to noon CST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MNZ029>032-040-NDZ049-052-053-041800-
/O.NEW.KFGF.WC.Y.0013.180204T0600Z-180204T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-
Sargent-Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
302 AM CST Sat Feb 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 25 below zero to 35 
  below zero.

* WHERE...Portions of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...From midnight tonight to noon CST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
4 follow-up statements
863 
WWUS43 KFGF 032135
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
335 PM CST Sat Feb 3 2018

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-041800-
/O.CON.KFGF.WC.Y.0013.180204T0000Z-180204T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Edinburg, Adams, and Lankin
335 PM CST Sat Feb 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 40 
  below zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until noon CST Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MNZ029>032-040-NDZ049-052-053-041800-
/O.CON.KFGF.WC.Y.0013.180204T0600Z-180204T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-
Sargent-Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
335 PM CST Sat Feb 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 25 below zero to 35 
  below zero.

* WHERE...Portions of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...From midnight tonight to noon CST Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
166 
WWUS43 KFGF 040038
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
638 PM CST Sat Feb 3 2018

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-041800-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Edinburg, Adams, and Lankin
638 PM CST Sat Feb 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 25 below zero to 40 below 
  zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until noon CST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MNZ029>032-040-NDZ049-052-053-041800-
/O.CON.KFGF.WC.Y.0013.180204T0600Z-180204T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-
Sargent-Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
638 PM CST Sat Feb 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 25 below zero to 35 
  below zero.

* WHERE...Portions of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...From midnight tonight to noon CST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
748 
WWUS43 KFGF 040945
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
345 AM CST Sun Feb 4 2018

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-041800-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds,
Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, 
Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Edinburg, Adams, and Lankin
345 AM CST Sun Feb 4 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 25 below zero to 40 
  below zero.

* WHERE...Portions of north central, northwest and west central 
  Minnesota and northeast and southeast North Dakota.

* WHEN...Until noon CST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MNZ029>032-040-NDZ049-052-053-041800-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/
Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-
Sargent-Richland-
Including the cities of Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
345 AM CST Sun Feb 4 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 25 below zero to 35 
  below zero.

* WHERE...Portions of central and west central Minnesota and 
  southeast North Dakota.

* WHEN...Until noon CST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
365 
WWUS43 KFGF 041737
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1137 AM CST Sun Feb 4 2018

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-041845-
/O.CAN.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, 
Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, 
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, 
Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, 
New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, 
Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, 
Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas,
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
1137 AM CST Sun Feb 4 2018

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Temperatures across the area will continue a slow warm-up to near
zero degrees farenheit. Westerly winds ranging from 10 to 20 mph
will produce wind chills in the minus 10 to minus 25 degree range
intermittently throughout the day. 

$$

Gust

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:50 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 2, 11:50 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1150 PM CST Fri Feb 2 2018

.UPDATE...
Issued at 1102 PM CST Fri Feb 2 2018

Incoming 00z data is strongly suggesting a shift south in the main
snow with the system that will be coming thru in the next 24
hours. Over the past few hours have noticed drier/colder air
dropping southwest into far NW MN and far NE ND with temps into
the teens below zero just north of the border. HRRR, other short
range models and nam/gfs all now showing the southward drift. Thus
2-3 inches we have from Cando to Grand Forks to Bemidji area may
not occur and be considerably less. Max snow amount 3-4 inches
seems will favor Fargo/Wahpeton. Didnt make these changes in grids
yet as this will need to be coordinated among other offices and no
one wanted to update yet.

Meanwhile area of light snow associated with the advection of
colder air south may reach into Fargo soon and Park Rapids. In
general half inch or so of snow nrn RRV into NW MN with isold 1
inch.

UPDATE Issued at 658 PM CST Fri Feb 2 2018

Light snow area moving SSE into Grand Forks/Thief River falls and
will move into Bemidji soon. Nothing impactful with trace to a
couple tenths. Will keep a mention of -sn thru the evening in NE
ND and NW MN. Next stronger system moving quickly southeast into
eastern Washington state at 00z and will move southeast into the
central Plains into Saturday. Sfc low with this feature will
develop in Montana and move into southern South dakota or northern
Nebraska. Light snow in Alberta and SW Saskatchewan will spread
ESE thru the night across ND and parts of SD reaching E ND 06z and
afterwards into NW/WC MN and ending Saturday morning. HRRR and RAP
meso models have shifted a bit back southward with main snow and
show best chances for 3 or so inches more from south of Minot to
Fargo area... But a wide area of light snow so idea of a 1-3 inch
snowfall still seems ok...but it is possible many spots in NE ND
are on the lower end of current fcst range (2-3). Winds do
increase Saturday from the north at 15-20 kts in cold advection
and this will need monitoring. But appears winds to follow after
the snow ends.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 312 PM CST Fri Feb 2 2018

Snow and associated impacts the main concern for the forecast
overnight into Saturday. Northwest flow afoft continues to bring
embedded short waves across the northern plains. There is a
current wave bringing light snow to the Roseau and Lake of the
Woods area. The light snow will drift to the south into the
late afternoon and evening. Minimal impacts with this event as an
inch or so of accumulation is expected from light snow over
several hours.

Attention turns to the next wave into the overnight period as SFC
low tracks from NW SD to SE SD during Saturday. As it moves
southeast early Saturday morning snow will spread from northwest
to southeast across the area with Pwats increasing to near a
quarter inch. Frontogentical forcing translates quickly across the
forecast area with strongest synoptic forcing displaced north
across Manitoba. Expecting some disorganized and transient bands
developing and diminishing through the overnight. Given this
environment expecting widespread 1 to 3 inches with possibly 4
plus inches if and where a stronger band sets up. Winds will turn
towards the north and escort the next push of arctic air into the
region Saturday afternoon. Blowing snow is not anticipated as
winds remain below 20kts however some drifting snow can be
expected Saturday afternoon.

.LONG TERM...(Saturday night through Friday)
Issued at 312 PM CST Fri Feb 2 2018

Main concern to start the period will be temperatures and
associated wind chills. Surface ridging will build into the region
overnight allowing temperatures to drop into the teens and
twenties below zero. Although winds won't increase until later in
the day on Sunday, temperatures will be cold enough to produce
wind chills within advisory criteria (possibly pushing warning
criteria across the far north). The dangerous wind chills will
continue throughout the day on Sunday (even as temperatures warm)
due to increasing westerly winds between high pressure to the
south and low pressure further north. Sunday also has the
potential to bring blowing snow and associated visibility issues
if winds can get high enough (roughly 30+ mph) thanks to any fresh
snow from Saturday.

Following the weekend, cold high pressure looks to keep the region
dry for the first part of the new work week. However, wind chills
will continue to be a concern during the overnight and early morning
hours for much of the area. Confidence remains low for any
precipitation chances later in the period as model solutions
diverge.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1148 PM CST Fri Feb 2 2018

Drier air advecting southwest into NE ND and NW MN raising clouds
bases with mostly VFR reported with cigs aoa 6k ft agl. Clouds
moving back in from the west may lower bases some but overall
expecting now a VFR cloud deck thru Saturday GFK/TVF with chc of
some MVFR DVL and BJI and a bit better MVFR chance in Fargo. Vsbys
in light snow mostly 1-3 sm. North winds picking up in the aftn
esp southern RRV with 15-25 kts Fargo late day.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...Riddle
SHORT TERM...JK
LONG TERM...Lee
AVIATION...Riddle
Hazardous weather outlook, Feb 2, 5:37 AM CST, 21 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
537 AM CST Fri Feb 2 2018

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031145-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
537 AM CST Fri Feb 2 2018

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Light snow will move through mainly the northern Red River Valley
into portions of northwest Minnesota late this morning into the
early evening. Up to an inch of snow is expected around the Lake
of the Woods region.

Hazardous wind chills are possible again tonight, but mainly
along the Canadian border.

Another shot of light snow is expected to begin after midnight
over central North Dakota, then spreading into Minnesota as well
toward morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The light snow that begins after midnight will continue into
Saturday. Most of the area along and south of highway 2 can
expect 1 to 3 inches of snow, with lesser amounts to the north.
Some blowing and drifting snow is possible in open areas by
Saturday afternoon.

Hazardous wind chills are possible at times from Saturday night
through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Chill Advisories in Minnesota, 2018Wind Chill Advisories in North Dakota, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.